Does truvada affect bone healing or grafts?
Apr 21, 2012
Hi, I'm HIV- but take Truvada to stay that way. I recently stopped to have dental implants and some bone (cow and corpse) was added around the implants. It's been about three weeks. I'd like to start again. But I don't want to do anything to make the grafts or the implants fail. My dentist had never heard of it. I've had normal bone loss in the four years that I have been on Truvada, am healthy, take calcium supplements. I had some bone graft, rib to nose,surgery two years ago. All went well. Pediatrician friend says, sure, restart. Others tell me they have no idea.
Response from Dr. Wohl
I do not think the Truvada will interfere with jaw bone healing. The tenofovir in Truvada has been associated with loss of bone density in the long HIV+ and HIV- persons. But, that should not be an issue here as bone density is not an issue for healing. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Sore Throat With Hiv Lasts Long?
- Condom Was Used But I'm Still Afraid Of Hiv
- What Does Herpes Look Like Around Your Eye?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- What To Do If Treatment Did Not Work For Gonorrhea Or Chlamydia?
- Syphilis And The Immune System
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.